Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 15, 2004, 7:19 PM CST for Blanco County, Burnet County, Llano County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2004, 7:19 PM CST (01:19 UTC)
- Expired
- Mar 15, 2004, 8:15 PM CST
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Burnet County, TX, Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS54 KEWX 160119 SVRSAT TXC031-053-299-160215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 719 PM CST MON MAR 15 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... BURNET LLANO BLANCO * UNTIL 815 PM CST * AT 719 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRANITE SHOALS...OR ABOUT 7 MILES WEST OF MARBLE FALLS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHEAST OF ROUND MOUNTAIN AT 735 PM 6 MILES SOUTHWEST OF SPICEWOOD AT 750 PM OVER CYPRESS MILL AT 755 PM 6 MILES NORTHEAST OF PEDERNALES FALLS STATE PARK AT 805 PM LAT...LON 3068 9835 3056 9851 3030 9825 3072 9804 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:15 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 15, 2:15 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 215 PM CST MON MAR 15 2004 .DISCUSSION... ANOTHER ROUND OF CONVECTION EXPECTED OVERNIGHT FOR THE CWFA. A MID- LEVEL SHORT/WAVE TROF DIGGING SOUTHEAST ACROSS THE CENTRAL PLAINS WILL DRIVE A COLD FRONT...CURRENTLY LOCATED ACROSS THE SOUTH PLAINS OF TEXAS...INTO THE HILL COUNTRY BY MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRECEDE THE FROPA. THE CONVECTION WILL MOVE OUT OF THE SOUTHEAST COUNTIES TUESDAY MORNING. WE WILL NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT ATTM. THIS IS DUE TO THE UNCERTAINTY OF AREAL COVERAGE AND EXPECTED HIGHER QPF AMOUNTS TO OCCUR OVER THE EASTERN HALF OF THE CWFA. PATCHY FOG WILL DEVELOP OVER THE CWFA LATER TONIGHT...PRIOR TO FROPA...DUE TO AMPLE SOIL MOISTURE CONTENT AND DEWPOINTS RANGING FROM THE MID 50S NORTH TO LOWER 60S SOUTHEAST. THE FRONT WILL SINK SLOWLY SOUTHEAST ACROSS THE CWFA ON TUESDAY THEN WASH OUT BY WEDNESDAY. A SFC TROF WILL SWING ACROSS NORTH TEXAS THURSDAY NIGHT INTO FRIDAY HOWEVER CONVECTION ASSOCIATED WITH THAT FEATURE WILL REMAIN NORTH OF THE CWFA. TEMPERATURES THIS WEEK... INCLUDING THE WEEKEND...WILL BE ABOVE SEASONAL NORMALS. MOISTURE AFTER TUESDAY WILL REMAIN SHALLOW...MAINLY BELOW 925 MB...AND UPPER LEVEL DYNAMICS WILL BE WEAK. THUS WILL RUN WITH A RAIN-FREE FORECAST FROM TUESDAY AFTERNOON THRU THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 53 75 54 78 / 50 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 52 75 49 78 / 50 0 0 0 DEL RIO INTL AIRPORT 62 79 54 83 / 20 0 0 0 SAN ANTONIO INTL AIRPORT 56 77 55 79 / 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/11
Hazardous weather outlook, Mar 15, 6:53 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 653 PM CST MON MAR 15 2004 TXZ171>173-183>194-202>209-217>225-228-161200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 3 AM ACROSS PORTIONS OF SOUTH CENTRAL TEXAS GENERALLY NORTH OF A MOUNTAIN HOME TO GIDDINGS LINE. LARGE HAIL AND STRAIGHT LINE WINDS WILL BE THE PRIMARY WEATHER THREATS. HOWEVER...SOME OF THESE STORMS ARE FORMING IN CLUSTERS WHICH WILL PRESENT A FLASH FLOOD THREAT OVER ISOLATED LOCATIONS. THE TRAINING OF THUNDERSTORM CELLS COULD RESULT IN RAINFALL AMOUNTS OF 2 TO 3 INCHES. MOST OF THESE THUNDERSTORMS WILL PRODUCE LESS THAN ONE INCH. THERE IS A CHANCE OF STRONG THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. UP TO AN INCH OF RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP TO 45 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE EASTERN HILL COUNTRY AND I-35 CORRIDOR SECTIONS OF SOUTH CENTRAL TEXAS THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 6:10 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 65 min |
| Mar 15, 9:23 PM CST | Flash Flood Warning | EWX | Burnet, Karnes | 201 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.